Pulmonary nocardiosis in a patient with CML relapse undergoing imatinib therapy after bone marrow transplantation

    loading  Checking for direct PDF access through Ovid

Abstract

We describe a case of pulmonary nocardiosis in a female patient with graft-versus-host disease (GVHD) underwent therapy with imatinib mesylate for a relapse of chronic myeloid leukemia (CML) after allogeneic bone marrow transplantation (BMT). The patient developed chronic GVHD 8 months after the use of imatinib and was on corticosteroid therapy. Three months after the development of chronic GVHD, she acquired pulmonary nocardiosis and a computed tomography (CT) scan of the chest showed multiple nodular lesions with cavitations over both lungs. She was successfully treated with single-agent trimethoprim-sulfamethoxazole (TMP/SMX) and the infection did not recur. Our case indicated that pulmonary nocardiosis could occur in patients with GVHD undergoing imatinib and corticosteroid therapy and might be treated by single-agent TMP/SMX.

Related Topics

    loading  Loading Related Articles